MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER
Lot Number TPUL-2403R4L0
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 10/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This case occured outside of the usa in spain.On 28-oct-2024, the spanish subsidiary notified teoxane geneva of an adverse event.According to the information received, a patient was injected on (b)(6) 2024 with 0.8 ml of rha 4 in the nose (0.3 ml in the tip of the nose, 0.5 ml in the upper part of the nose).8 days after the injection, on (b)(6) 2024, the patient experienced erythema and ulceration on the tip of the nose, both of severe intensity, and a possible necrosis of tissue in the tip of nose.A medical expert was contacted for guidance who thought it was a vascular compromise due to hyaluronic acid compression and recommended to inject hyaluronidase, to prescribe an analgesic treatment (adiro) and a treatment cream for skin lesion (topical mupirocin).9 days after the injection, on (b)(6) 2024 the patient was injected with 2500 units of hyaluronidase, and a follow-up appointment was scheduled for the week after.According to the information received on 12-nov-2024, the injector removed the filler with hyaluronidase and prescribed a prototypical analgesic treatment (adiro) and topical mupirocin to the patient.The injector confirmed the case was closed; thus, the case was closed on our side.
 
Additional Manufacturer Narrative
According to the information received, the case seemed to be linked to a vascular compromise due to hyaluronic acid compression vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion, or to a high amount of product injected near a vessel, leading to its compression.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of products.Additionally, this product is not indicated for this area (nose).Therefore, this constitutes an off-label use for which the safety and performance of the product cannot be guaranteed.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
céline vial
MDR Report Key20770083
Report Number3005975625-2024-00643
Device Sequence Number11837534
Product Code LMH
UDI-Device Identifier07640173232704
UDI-Public0107640173232704102403R4L017251230
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/30/2025
Device Lot NumberTPUL-2403R4L0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Initial Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR
Patient SexFemale